Alert archive / Mississippi / Tornado Warnings in 2013
Tornado Warning 68, NWS Jackson, MS
NWS Jackson, MS issued this tornado warning at Sep 20, 2013, 10:02 PM CDT for Simpson County, Smith County, Mississippi. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 20, 2013, 10:02 PM CDT (03:02 UTC)
- Expired
- Sep 20, 2013, 10:30 PM CDT
- In force
- 28 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
Counties Simpson County, MS, Smith County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 38 km from the middle of the area, began a volume at 03:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jackson, MS (KJAN), launched 00:00Z, 3.0 hours before the alert went out and 48 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 375 J/kg
- Mixed-layer CIN
- -41 J/kg
- Mixed-layer LCL
- 638 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 33 m²/s²
- 0-3 km storm-relative helicity
- 77 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
356 WFUS54 KJAN 210302 TORJAN MSC127-129-210330- /O.NEW.KJAN.TO.W.0068.130921T0302Z-130921T0330Z/ BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE JACKSON MS 1002 PM CDT FRI SEP 20 2013 THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A * TORNADO WARNING FOR... EXTREME NORTHEASTERN SIMPSON COUNTY IN CENTRAL MISSISSIPPI... WEST CENTRAL SMITH COUNTY IN CENTRAL MISSISSIPPI... * UNTIL 1030 PM CDT * AT 1002 PM CDT...A TORNADO WAS INDICATED NEAR WHITE OAK MOVING NORTHEAST AT 15 MPH. * THE TORNADO WILL BE NEAR... WHITE OAK BY 1010 PM CDT... PRECAUTIONARY/PREPAREDNESS ACTIONS... A TORNADO WARNING MEANS THAT A TORNADO IS OCCURRING OR IMMINENT. YOU SHOULD ACTIVATE YOUR TORNADO ACTION PLAN AND TAKE COVER NOW. LAT...LON 3214 8966 3211 8958 3200 8966 3204 8972 TIME...MOT...LOC 0302Z 211DEG 14KT 3204 8968 $$ JA
2 follow-up statements
102
WWUS54 KJAN 210316
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1016 PM CDT FRI SEP 20 2013
MSC127-210324-
/O.CAN.KJAN.TO.W.0068.000000T0000Z-130921T0330Z/
SIMPSON MS-
1016 PM CDT FRI SEP 20 2013
...THE TORNADO WARNING FOR NORTHEASTERN SIMPSON COUNTY IS
CANCELLED...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
LAT...LON 3205 8966 3205 8967 3205 8971 3214 8966
3211 8958 3201 8965
TIME...MOT...LOC 0314Z 211DEG 14KT 3208 8965
$$
MSC129-210330-
/O.CON.KJAN.TO.W.0068.000000T0000Z-130921T0330Z/
SMITH MS-
1016 PM CDT FRI SEP 20 2013
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 1030 PM CDT FOR WEST
CENTRAL SMITH COUNTY...
AT 1014 PM CDT...METEOROLOGISTS CONTINUE TO TRACK A POSSIBLE
TORNADO. THIS TORNADO WAS LOCATED NEAR WHITE OAK MOVING NORTHEAST AT
15 MPH.
RADAR INDICATED A BRIEF TORNADO DEBRIS SIGNATURE FOR ABOUT FOR TWO
CONSECUTIVE SCANS OVER A TEN MINUTE SPAN. WHILE THIS SIGNATURE IS NO
LONGER BEING INDICATED...RESTRENGTHENING COULD BE POSSIBLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WARNING MEANS THAT A TORNADO IS OCCURRING OR IMMINENT. YOU
SHOULD ACTIVATE YOUR TORNADO ACTION PLAN AND TAKE COVER NOW.
LAT...LON 3205 8966 3205 8967 3205 8971 3214 8966
3211 8958 3201 8965
TIME...MOT...LOC 0314Z 211DEG 14KT 3208 8965
$$
JA664
WWUS54 KJAN 210320
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1020 PM CDT FRI SEP 20 2013
MSC129-210329-
/O.CAN.KJAN.TO.W.0068.000000T0000Z-130921T0330Z/
SMITH MS-
1020 PM CDT FRI SEP 20 2013
...THE TORNADO WARNING FOR WEST CENTRAL SMITH COUNTY IS CANCELLED...
THE TORNADO WILL BE NEAR...
RURAL NORTHWESTERN SMITH COUNTY AT 1030 PM CDT
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THE STORM THAT PROMPTED THE TORNADO WARNING HAS WEAKENED.
LAT...LON 3205 8966 3205 8967 3205 8971 3214 8966
3211 8958 3201 8965
TIME...MOT...LOC 0319Z 211DEG 14KT 3210 8964
$$What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this tornado warning went out at Sep 20, 9:28 PM CDT, 34 minutes earlier.
Area forecast discussion, Sep 20, 9:28 PM CDT, 34 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE JACKSON MS
928 PM CDT FRI SEP 20 2013
.UPDATE...
RAIN CONTINUES TO FALL ACROSS THE ARKLAMISS. SOME AREAS HAVE ALREADY
RECEIVED 2+ INCHES AND SOME PLACES...ACCORDING TO RADAR...HAVE
RECEIVED MORE THAN 3 INCHES. THE 00Z SOUNDING SHOWED A 2.3 INCH PW
OVER THE AREA INDICATING THERE IS STILL PLENTY OF MOISTURE TO BE
SQUEEZED OUT OF THE ATMOSPHERE TONIGHT. FOR THE UPDATE...OVERNIGHT
LOWS WERE ADJUSTED JUST A BIT. MOST AREAS WILL NOT SEE MUCH
VARIATION IN TEMPS OVERNIGHT. THE DELTA COULD SEE SOME COOLER TEMPS
SNEAK IN BEHIND THE FRONT OVERNIGHT THOUGH. 6-HR QPF WAS ADJUSTED
UPWARDS A BIT TO ACCOUNT FOR CURRENT RAINFALL TOTALS. HAVEN'T HEARD
ANY REPORTS OF FLOODING YET BUT RAINFALL TOTALS ARE SLOWLY
APPROACHING THE FLASH FLOOD GUIDANCE TOTALS SO WILL CONTINUE TO
WATCH THIS CLOSELY. THE FLASH FLOOD WATCH WAS UPDATED EARLIER TO
REFLECT WIDESPREAD 2-4 INCH RAINFALL TOTALS EXPECTED. AFTER LOOKING
AT A FEW HI-RES MODELS THOUGH...A FEW AREAS COULD SEE UPWARDS OF 6
INCHES OR MORE BEFORE EVERYTHING IS SAID AND DONE. /10/
&&
.AVIATION...
CHALLENGING TAF PERIOD WITH ALL THE PRECIP AROUND ALONG WITH THE
APPROACHING FRONT. BASICALLY WILL TRY AND FOCUS A PERIOD WHERE IFR
VIS CONDITIONS WILL BE MOST PERSISTENT BASED ON MOVEMENT OF THE LARGE
PRECIP AREA. VARIOUS SITES WILL HAVE DIFFERENT TIMING WITH THE MORE
NW SITES SEEING SUCH CONDITIONS EARLIER IN THE PERIOD WITH MORE E/SE
SITES DURING A PART OF SAT. OUTSIDE THAT FOCUS...AMD WILL BE USED TO
CATCH THE BRIEF EPISODES OF THE QUICKER MOVING SHOWERS. AS THE FRONT
PROGRESSES S/SE...WILL COVER THE WIND SHIFT ALONG WITH CEILINGS IN
THE WAKE OF THE PRECIP THEN TRY AND PROVIDE A ROUGH TIME FOR SOME
CLEARING AND VFR CONDITIONS ACROSS THE N/NW BY SAT AFTERNOON. /CME/
&&
.PREV DISCUSSION... /ISSUED 422 PM CDT FRI SEP 20 2013/
DISCUSSION...
TONIGHT THROUGH SATURDAY NIGHT...
HEAVY RAINFALL AND THE POTENTIAL FOR FLASH FLOODING TONIGHT INTO
SATURDAY...
AS DISCUSSED EARLIER...INGREDIENTS ARE COMING TOGETHER TO BRING THE
RISK FOR FLASH FLOODING TO THE FORECAST AREA TONIGHT INTO SATURDAY.
DEEP MOISTURE IS QUITE ANOMALOUS (+2 SDS ABOVE NORMAL) WITH
PRECIPITABLE WATER FORECAST TO INCREASE FROM THE OBSERVED VALUES OF
2.3 INCHES THIS MORNING TO ~2.5 INCHES TONIGHT. FOR PERSPECTIVE...2.5
INCHES IS THE RECORD MAX OBSERVED PW AT JACKSON IN THE MONTH OF
SEPTEMBER. LOW LEVEL MOISTURE SIGNALS ARE ALSO QUITE IMPRESSIVE WITH
OBSERVED 925MB/850MB DEWPOINTS ~ 21 AND 17 DEG C RESPECTIVELY AND
EQUIVALENT POTENTIAL TEMPERATURES IN THE VALUES 340+.
STRONG CONVERGENCE ALONG THE APPROACHING COLD FRONT WILL COMBINE
WITH FAVORABLE UPPER LEVEL JET SUPPORT AND A CONVECTIVELY UNSTABLE
AIRMASS TO RESULT IN A PERIOD OF VERY INTENSE RAINFALL RATES
ASSOCIATED WITH FRONTAL PASSAGE. WHERE PASSAGE IS THE SLOWEST WILL
DETERMINE THE GREATEST RAINFALL AMOUNTS. HIGH-RES MODELS SUGGEST
THERE WILL LIKELY BE MESOSCALE/CONVECTIVE INFLUENCES RESULTING IN
FASTER FRONTAL PROGRESSION WHILE THE GFS/ECMWF/UKMET INDICATE SLOWER
SOLUTIONS MORE CLOSELY TIED TO THE SYNOPTIC SCALE INFLUENCES. FOR
NOW HAVE LEANED TOWARD THE SLOWER GLOBAL MODEL SOLUTIONS GIVEN THE
STRENGTH OF LARGE SCALE FORCING AND THE MID LEVEL TROUGH. IN ANY
CASE...~ 3 HOURS OF 1 TO 2 INCH HOURLY RAINFALL RATES WILL CAUSE
RAINFALL TO ADD UP QUICKLY POSSIBLY IN SOME LOCATIONS LEADING TO
FLASH FLOODING IN SPITE OF THE RECENT DRY WEATHER AND DRY ANTECEDENT
SOIL MOISTURE.
THERE IS SOME UNCERTAINTY REGARDING THE SOUTHEAST PROGRESSION OF THE
FRONT AND ASSOCIATED MOISTURE CONVERGENCE AXIS AS IT IS FORECAST TO
EVENTUALLY STALL OUT JUST SOUTH OF THE FORECAST AREA. HAVE RAISED
PRECIP CHANCES SOME ACROSS THE SOUTH AS MODELS HAVE TRENDED TOWARD
LOW PRESSURE DEVELOPMENT IN THE WESTERN GULF RESULTING IN GREATER
BUCKLING OF THE BAROCLINIC ZONE AND POTENTIALLY A WETTER SCENARIO
ALONG AND SOUTH OF THE HIGHWAY 84 CORRIDOR AS WE GO THROUGH SATURDAY
NIGHT. /EC/
SUNDAY THROUGH FRIDAY...
A BIT DIFFERENT OUTLOOK IN THE MODEL WORLD THIS MORNING AS COMPARED
TO YESTERDAY MORNING AS MODELS GENERALLY AGREE ON A BIT WETTER
SOLUTION FOR THE LONG TERM.
MODELS CONTINUE TO BE IN GOOD AGREEMENT ABOUT BRINGING THE COLD
FRONT THROUGH MUCH OF THE REGION BY 12Z SUNDAY. TIMING DIFFERENCES
STILL EXIST BUT MOST MODELS SHOW THAT THE FRONT SHOULD BE ACROSS THE
SOUTHERN PORTIONS OF THE CWA BY SUNDAY MORNING. PREVIOUS RUNS SHOWED
DRIER CONDITIONS MOVING IN...BUT MODEL CONSENSUS THIS MORNING HAS
CHANGED AND DOES NOT BRING THE DRIER AIR IN. SOME DRIER AIR MAY MAKE
IT INTO THE LOCATIONS ALONG AND NORTH OF I-20 SUNDAY...WITH PW
VALUES AROUND AN INCH TO A HALF OF AN INCH. FURTHER SOUTH...PW
VALUES WILL REMAIN AROUND 2 INCHES OR MORE AS THE FRONT STALLS IN
THIS VICINITY. IN ADDITION...A SFC LOW WILL BE LOCATED IN THE WEST
CENTRAL GULF OF MEXICO. THIS LOW WILL MOVE TO THE NORTHEAST THROUGH
THE DAY SUNDAY...KEEPING RAIN CHANCES IN THE FORECAST FOR MAINLY THE
SOUTHERN SECTIONS OF THE CWA. AS THIS LOW CONTINUES TO GET
CLOSER...MOISTURE WILL MAKE A QUICK RETURN TO THE REST OF THE CWA
WITH PW VALUES AROUND 2.2-2.4 INCHES AREAWIDE BY MONDAY EVENING.
WIDESPREAD SHOWERS WILL OVERSPREAD THE ARKLAMISS AS THE SFC LOW
TRACKS TO THE NORTHEAST MONDAY NIGHT INTO TUESDAY AND A SHORTWAVE
TROUGH MOVES WEST TO EAST. THIS COULD BRING AT LEAST ANOTHER INCH OR
TWO TO THE REGION...PERHAPS A BIT MORE. AS THE SHORTWAVE TROUGH
MOVES TO THE EAST...UPPER RIDGING WILL BUILD BACK IN. HOWEVER...A
CONTINUED MOIST AIRMASS WILL BE IN PLACE OVER THE CWA WITH PW VALUES
REMAINING AROUND 1.6-1.8 INCHES. THIS COULD LEAD TO A CHANCE OF
SHOWERS OR THUNDERSTORMS ESPECIALLY DURING THE AFTERNOON. THE GFS IS
A LITTLE MORE BULLISH WITH THIS...BUT THE ECMWF DOESNT COMPLETELY
DISCREDIT THE POTENTIAL EITHER. UPPER RIDGING WILL REMAIN OVER THE
REGION THROUGH THE REST OF THE PERIOD...RESULTING IN WARMER
TEMPERATURES BUT ALSO POTENTIALLY HUMID CONDITIONS WITH HIGHER
MOISTURE CONTENT PRESENT IN THE ATMOSPHERE.
TEMPERATURES DURING THE PERIOD WONT REALLY GET TO FEELING LIKE FALL
AFTER ALL. WITH THE INCREASED CLOUDS...RAIN AND MOISTURE...OVERNIGHT
LOWS WILL REMAIN ON THE STICKIER SIDE IN THE UPPER 60S/LOWER 70S.
DAYTIME HIGHS WILL LIKELY BE COOLER...INTO THE 80S...GIVEN RAIN AND
CLOUD COVER. FOLLOWED MEX GUIDANCE CLOSELY BUT CUT HIGHS A COUPLE OF
DEGREES EARLIER IN THE PERIOD WHERE RAIN AND CLOUDS SHOULD KEEP
READINGS LOWER. /28/
&&
.PRELIMINARY POINT TEMPS/POPS...
JACKSON 71 78 60 82 / 99 89 41 26
MERIDIAN 72 80 60 85 / 74 98 43 31
VICKSBURG 71 78 58 83 / 100 79 36 22
HATTIESBURG 75 84 65 86 / 48 100 80 52
NATCHEZ 72 77 62 80 / 98 97 48 30
GREENVILLE 67 79 56 81 / 100 44 13 8
GREENWOOD 69 79 55 82 / 100 49 15 10
&&
.JAN WATCHES/WARNINGS/ADVISORIES...
MS...FLASH FLOOD WATCH FROM 1 AM CDT SATURDAY THROUGH SATURDAY
AFTERNOON FOR MSZ030-031-033-038-039-045-046-050>052.
FLASH FLOOD WATCH THROUGH SATURDAY AFTERNOON FOR MSZ018-019-
025>029-032-034>037-040>044-047>049-053-054-059-060.
FLASH FLOOD WATCH FROM 1 AM CDT SATURDAY THROUGH SATURDAY
EVENING FOR MSZ055>058-061>066-072>074.
LA...FLASH FLOOD WATCH THROUGH SATURDAY AFTERNOON FOR LAZ007>009-015-
016-023>026.
AR...FLASH FLOOD WATCH THROUGH SATURDAY AFTERNOON FOR ARZ074-075.
&&Hazardous weather outlook, Sep 20, 8:17 PM CDT, 1 hour 45 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 817 PM CDT FRI SEP 20 2013 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 220130- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR- SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES- CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON- NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER- WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH- SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN- LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST- 817 PM CDT FRI SEP 20 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS. .DAY ONE...TONIGHT AND SATURDAY WIDESPREAD RAIN WITH EMBEDDED THUNDERSTORMS WILL CONTINUE TO DEVELOP ACROSS THE REGION TONIGHT AND INTO SATURDAY. PERIODS OF HEAVY RAINFALL ARE EXPECTED...WHICH COULD RESULT IN FLASH FLOODING. RAINFALL TOTALS OF 2 TO 4 INCHES ARE EXPECTED...WITH LOCALLY HIGHER AMOUNTS LIKELY. A FLASH FLOOD WATCH HAS BEEN POSTED FOR THE ENTIRE AREA FOR TONIGHT INTO SATURDAY. RAINFALL WILL TAPER OFF ON SATURDAY MORNING NORTH OF I-20 AND BY SATURDAY EVENING SOUTH OF I-20. .DAYS TWO THROUGH SEVEN...SATURDAY NIGHT THROUGH THURSDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF POTENTIAL FLASH FLOODING...MAY BE NEEDED TONIGHT INTO SATURDAY. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. CME
In the hours before
Special weather statement, Sep 20, 4:35 PM CDT, 5 hours 27 minutes before
LAZ007>009-015-016-023-025-202210-
TENSAS LA-RICHLAND LA-MOREHOUSE LA-FRANKLIN LA-EAST CARROLL LA-
MADISON LA-WEST CARROLL LA-
435 PM CDT FRI SEP 20 2013
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
435 PM CDT FRI SEP 20 2013
...GUSTY LINE OF STORMS MOVING NORTH WITH STRONGEST PUSH INTO
RICHLAND PARISH...
A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING 40 TO 50 MPH
WINDS AND HEAVY RAIN WAS LOCATED FROM 6 MILES SOUTHWEST OF BUCKNER
TO 8 MILES SOUTH OF CROWVILLE AT 424 PM CDT...MOVING NORTHEAST AT 50
MPH.
PEOPLE IN SOUTHERN WEST CARROLL...WESTERN MADISON...SOUTHWESTERN EAST
CARROLL...NORTHERN FRANKLIN...SOUTHERN MOREHOUSE...RICHLAND AND
NORTHWESTERN TENSAS PARISHES SHOULD MONITOR THESE STORMS CLOSELY.
LAT...LON 3278 9119 3205 9142 3221 9200 3227 9200
3229 9204 3238 9201 3251 9191 3259 9194
3265 9192 3268 9197 3270 9198 3268 9204
3270 9206 3284 9207
TIME...MOT...LOC 2124Z 211DEG 44KT 3230 9198 3218 9154
JASpecial weather statement, Sep 20, 5:06 PM CDT, 4 hours 56 minutes before
MSZ047>049-053>055-062-202250-
WARREN MS-SIMPSON MS-RANKIN MS-LINCOLN MS-HINDS MS-COPIAH MS-
CLAIBORNE MS-
506 PM CDT FRI SEP 20 2013
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
506 PM CDT FRI SEP 20 2013
...LINE OF GUSTY THUNDERSTORMS MOVING NORTH IN COPIAH AND TO
SOUTHERN HINDS COUNTY TOWARDS JACKSON...
A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING 40 TO 50 MPH
WINDS WAS LOCATED FROM 5 MILES SOUTH OF CARPENTER TO 6 MILES
SOUTHEAST OF MARTINSVILLE AT 504 PM CDT...MOVING NORTH AT 45 MPH.
THE PUBLIC HAS REPORTED STRONG WINDS WITH THESE STORMS THAT HAVE
BLOWN DOWN SMALL LIMBS FROM TREES IN CENTRAL COPIAH COUNTY NEAR
GLANCY.
VERY HEAVY RAIN IS ALSO POSSIBLE WITH THESE STORMS.
PEOPLE IN NORTHEASTERN CLAIBORNE...COPIAH...SOUTHERN HINDS...
NORTHEASTERN LINCOLN...SOUTHWESTERN RANKIN...EXTREME NORTHWESTERN
SIMPSON AND EAST CENTRAL WARREN COUNTIES SHOULD MONITOR THESE STORMS
CLOSELY.
LAT...LON 3235 9068 3224 9033 3205 9015 3194 9017
3160 9033 3186 9047 3196 9081
TIME...MOT...LOC 2204Z 196DEG 38KT 3203 9068 3195 9044
3178 9034
JASpecial weather statement, Sep 20, 5:20 PM CDT, 4 hours 42 minutes before
ARZ074-075-LAZ007>009-MSZ034-040-202300-
ASHLEY AR-CHICOT AR-WASHINGTON MS-ISSAQUENA MS-MOREHOUSE LA-
EAST CARROLL LA-WEST CARROLL LA-
520 PM CDT FRI SEP 20 2013
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
520 PM CDT FRI SEP 20 2013
...GUSTY LINE OF THUNDERSTORMS MOVING NORTH ACROSS EAST AND WEST
CARROLL PARISHES TOWARDS CHICOT COUNTY...
A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING 40 TO 50 MPH
WINDS WAS LOCATED FROM 6 MILES WEST OF OAK GROVE TO 16 MILES SOUTH OF
LAKE PROVIDENCE AT 519 PM CDT...MOVING NORTHEAST AT 45 MPH.
VERY HEAVY RAIN IS ALSO POSSIBLE WITH THESE STORMS.
PEOPLE IN NORTHWESTERN ISSAQUENA...SOUTHWESTERN WASHINGTON...SOUTHERN
CHICOT AND SOUTHEASTERN ASHLEY COUNTIES...AND NORTHERN WEST
CARROLL...EAST CARROLL AND NORTHEASTERN MOREHOUSE PARISHES SHOULD
MONITOR THESE STORMS CLOSELY.
LAT...LON 3338 9127 3317 9095 3303 9093 3256 9130
3265 9130 3284 9162
TIME...MOT...LOC 2219Z 208DEG 38KT 3287 9148 3273 9125
3259 9126
JASpecial weather statement, Sep 20, 5:41 PM CDT, 4 hours 21 minutes before
MSZ043-044-048>050-202320- SCOTT MS-RANKIN MS-MADISON MS-LEAKE MS-HINDS MS- 541 PM CDT FRI SEP 20 2013 SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 541 PM CDT FRI SEP 20 2013 ...POCKETS OF GUSTY HIGH WINDS MOVING UP THE PEARL RIVER TOWARDS JACKSON METRO AND WESTERN RANKIN COUNTY... A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING 40 TO 50 MPH WINDS WAS LOCATED 3 MILES EAST OF BYRAM TO NEAR FLORENCE AT 539 PM CDT...MOVING NORTHEAST AT 45 MPH. VERY HEAVY RAIN IS ALSO POSSIBLE WITH THIS LINE OF STORMS. PEOPLE IN EAST CENTRAL HINDS...EXTREME SOUTHWESTERN LEAKE... SOUTHEASTERN MADISON...NORTHWESTERN RANKIN AND EXTREME NORTHWESTERN SCOTT COUNTIES SHOULD MONITOR THIS STORM CLOSELY. LAT...LON 3272 8992 3258 8970 3209 9018 3221 9034 TIME...MOT...LOC 2239Z 216DEG 38KT 3221 9019 JA
Special weather statement, Sep 20, 6:16 PM CDT, 3 hours 46 minutes before
MSZ043-044-049-050-202340-
SCOTT MS-RANKIN MS-MADISON MS-LEAKE MS-
616 PM CDT FRI SEP 20 2013
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
616 PM CDT FRI SEP 20 2013
...LINE OF STORMS PRODUCING GUSTY WINDS WILL MOVE NORTHEAST ACROSS
NORTHEAST RANKIN TOWARDS SCOTT COUNTY.
A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING 40 TO 50 MPH
WINDS WAS LOCATED FROM GOSHEN SPRINGS TO 4 MILES SOUTH OF PELAHATCHIE
AT 612 PM CDT...MOVING NORTHEAST AT 45 MPH.
A MEASURED WIND GUST OF 40 MPH OCCURRED WITH THIS LINE AT THE
INTERNATIONAL AIRPORT IN JACKSON AS IT PASSED THROUGH.
VERY HEAVY RAIN IS ALSO POSSIBLE WITH THESE STORMS.
PEOPLE IN SOUTHERN LEAKE...EAST CENTRAL MADISON...NORTHEASTERN RANKIN
AND NORTHWESTERN SCOTT COUNTIES SHOULD MONITOR THESE STORMS CLOSELY.
LAT...LON 3221 8983 3236 8989 3250 9009 3274 8973
3269 8960 3257 8932 3247 8932
TIME...MOT...LOC 2312Z 232DEG 39KT 3250 8992 3241 8980
3228 8977
JASpecial weather statement, Sep 20, 9:30 PM CDT, 32 minutes before
MSZ049-055-056-210300- SMITH MS-SIMPSON MS-RANKIN MS- 930 PM CDT FRI SEP 20 2013 SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 930 PM CDT FRI SEP 20 2013 A STRONG THUNDERSTORM CAPABLE OF PRODUCING 40 TO 50 MPH WINDS WAS LOCATED 1 MILE NORTHEAST OF SANATORIUM AT 930 PM CDT...MOVING NORTHEAST AT 30 MPH. VERY HEAVY RAIN IS ALSO POSSIBLE WITH THIS STORM. PEOPLE IN EXTREME SOUTHEASTERN RANKIN...NORTHEASTERN SIMPSON AND WEST CENTRAL SMITH COUNTIES SHOULD MONITOR THIS STORM CLOSELY. LAT...LON 3211 8969 3198 8953 3187 8978 3196 8987 TIME...MOT...LOC 0230Z 229DEG 26KT 3194 8975 JA
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 20, 9:30 PM CDT | Special Weather Statement | JAN | Smith | 30 min |
| Sep 20, 11:15 PM CDT | Tornado Warning | JAN | Adams | 60 min |
| Sep 21, 12:02 AM CDT | Special Weather Statement | JAN | Claiborne, Jefferson | 43 min |
| Sep 21, 12:54 AM CDT | Flash Flood Warning | JAN | Hinds | 2 hr |
| Sep 21, 3:02 AM CDT | Special Weather Statement | JAN | Smith | 28 min |
| Sep 21, 5:03 AM CDT | Flash Flood Warning | JAN | Jefferson Davis, Lawrence, Marion | 3 hr |
| Sep 21, 5:24 AM CDT | Flash Flood Warning | JAN | Covington, Lamar | 3 hr |
| Sep 21, 6:02 AM CDT | Flash Flood Warning | JAN | Forrest, Jones | 3 hr |
Nearby
Tornado Warnings in Mississippi, 2013Every tornado warning in 2013Tornadoes in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.